Flood, White
- When
- March 25, 12:30 PM CST to March 31, 11:59 PM CST
- Where
- White County, Maunie to 0.68 mi SSW of Rising Sun
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
The Wabash River rose above flood stage once again at New Harmony. The flooding was minor, consisting of low-lying fields.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Wabash River rose above flood stage once again at New Harmony. The flooding was minor, consisting of low-lying fields. The flooding was the result of repeated rounds of showers and thunderstorms from mid February to mid March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 25, 11:16 AM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1216 PM CDT Fri Mar 25 2022 .UPDATE... Updated aviation section for 18z taf issuance && .SHORT TERM...(Today through Sunday night) Issued at 202 AM CDT Fri Mar 25 2022 Complex upper low/trof will move east, northeast away from the area, with a transition over to a northwest flow pattern as a ridge out west amplifies in response a low offshore over the Pacific. Cloud cover will be less, but variable, with slightly milder temperatures today. The SFC-H8 thermal profile cools over the weekend as high pressure works in from the north. Temperatures as a result will be a bit below normal. There is just a slight chance for light rain or sprinkles late today from southwest IN into the Kentucky Pennyrile region. The weekend looks to be dry. .LONG TERM...(Monday through Thursday) Issued at 202 AM CDT Fri Mar 25 2022 The long term portion of the forecast will begin with a significant warm-up as very stout H5 ridging builds over the forecast area. Temperatures on Monday will still be near to below normal across the region, reaching the middle 50s to middle 60s at most locations. However, as the ridge becomes centered over the forecast area, high temperatures will leap into the middle and upper 70s for Tuesday as well as Wednesday. A longwave trough will begin to dig into the Pacific coast Monday into Tuesday...ejecting into the Central Plains by Wednesday. At the surface, low pressure will develop on the lee side of the central Rockies and move into the central/southern Plains. An associated warm front will lift northward through the region Tuesday, helping to pump temperatures to the warmest levels of the spring season so far. Widespread showers and a few thunderstorms will move into the region mainly Wednesday and Wednesday night as the surface low moves through the Midwest along with a trailing cold front. Ensemble (NAEFS and ECMWF shift of tails) and analog (CIPS) guidance continues to highlight the potential for heavy rain during this period, along with gusty winds. The latest WPC QPF remains in the widespread 1 to 1.75" range for Wednesday. The risk of severe thunderstorms is too murky to estimate with much confidence, but such a dynamic system will likely bring a threat somewhere to the Mid or Deep South and perhaps into the Ohio Valley. Since we are still six days away, a lot can still change. Temperatures will return to near to slightly below normal behind the system on Thursday. High temperature values will be in the middle 50s to lower 60s across the region. We retain slgt to chc PoPs and plentiful cloud cover due to the potential for wraparound activity behind the departing surface low. && .AVIATION... Issued at 1216 PM CDT Fri Mar 25 2022 The back edge of the mvfr cigs was nearing a line from kmvn to kcgi at 17z. This clearing line will move east across southern IL, west KY, and southwest IN this afternoon. There are some light rain showers in sw Indiana, but any vsby restrictions will be brief. Mainly clear skies are expected tonight and Friday. Strong west to northwest winds aloft will be around 40 knots at 2k feet agl. Gusty surface winds or low level wind shear will be included in all tafs. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Aviation...MY
Hazardous Weather Outlook National Weather Service Paducah KY 205 AM CDT Fri Mar 25 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 205 AM CDT Fri Mar 25 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time through Tuesday. There is a slight chance of thunderstorms next Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2022Every state in 2022This day in weather historyWarnings in Illinois, March 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1008452.